MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL,FIXATION,BONE
Model Number 03.010.441
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is a j&j sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 during an unknown procedure while inserting the nail, carbon fiber tibial nail jig broke.It is unknown if there were fragments generated.It is unknown if there was surgical delay reported and if the procedure was successfully completed.There were no patient consequences.Concomitant devices reported: unknown tibial nail (part # unknown; lot # unknown; quantity:1), unknown insertion handle (part # unknown; lot # unknown; quantity:1).This complaint involves one (1) device.This report is for (1) aiming arm for suprapatellar.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: investigation summary: background: it was reported that on (b)(6) 2021 during an unknown procedure while inserting the nail, carbon fiber tibial nail jig broke.It is unknown if there were fragments generated.It is unknown if there was surgical delay reported and if the procedure was successfully completed.Concomitant devices reported: unknown tibial nail (part# unknown; lot# unknown; quantity:1).Unknown insertion handle (part# unknown; lot# unknown; quantity:1).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the aiming arm for suprapatellar (p/n: 03.010.441, lot number: 160277-101) was received at us cq.Visual inspection of the complaint device showed the aiming arm connection component had cracked and was still attached.Device failure/defect was identified.Dimensional inspection: a dimensional inspection was not performed due to device geometry.Document/specification review: 03_010_441 rev f (current) and rev d (manufactured) were reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the aiming arm connection component had cracked and was still attached.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: device history lot : part: 03.010.441.Lot: 160277-101.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: 06.Oct.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11624708
Report Number2939274-2021-01720
Device Sequence Number19887665
Product Code JDS
UDI-Device Identifier10886982068835
UDI-Public10886982068835
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.441
Device Catalogue Number03.010.441
Device Lot Number160277-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS; UNK - NAILS: TIBIAL